Journal of Applied Mathematics and Stochastic Analysis
Volume 9 (1996), Issue 2, Pages 205-219

A fixed-size batch service queue with vacations

Ho Woo Lee,1 Soon Seok Lee,2 and K. C. Chae3

1Sung Kyun Kwan University, Department of Industrial Engineering, Su Won 440-746, Korea
2ETRI, Switching Method Section, Tae Jon 305-606, Korea
3KAIST, Department of Management Science, Tae Yeon 305-701, Korea

Received 1 September 1995; Revised 1 February 1996

Copyright © 1996 Ho Woo Lee et al. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.


The paper deals with batch service queues with vacations in which customers arrive according to a Poisson process. Decomposition method is used to derive the queue length distributions both for single and multiple vacation cases. The authors look at other decomposition techniques and discuss some related open problems.